translation agency

NLM AIDSLINE
Transient exacerbation of tuberculous lymphadenitis during chemotherapy in patients with AIDS.
Hill AR; Mateo F; Hudak A; Pulmonary Medicine Division, SUNY Health
April 30, 1995
Clin Infect Dis. 1994 Oct;19(4):774-6. Unique Identifier : AIDSLINE

We describe three men with disseminated, drug-sensitive tuberculosis and advanced human immunodeficiency virus disease (CD4+ lymphocyte count, < 50/mm3) who had flares of tuberculous lymphadenitis with suppuration during the initial weeks of successful chemotherapy. Bactericidal drugs may kindle these transient exacerbations, which involve neutrophils but apparently do not require normal helper T cell function. In patients with AIDS, as in immunocompetent individuals, treatment-related flares of lymphadenitis are usually not an adverse sign, provided that drug resistance and nonadherence have been excluded.

Adult Antitubercular Agents/*THERAPEUTIC USE AIDS-Related Opportunistic Infections/*DRUG THERAPY/IMMUNOLOGY Case Report Ethambutol/THERAPEUTIC USE Human Isoniazid/THERAPEUTIC USE Leukocyte Count Male Pyrazinamide/THERAPEUTIC USE Rifampin/THERAPEUTIC USE Tuberculosis, Lymph Node/*DRUG THERAPY/IMMUNOLOGY Tuberculosis, Multidrug-Resistant/*DRUG THERAPY/IMMUNOLOGY JOURNAL ARTICLE

www.aegis.org